Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 180, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 15, 2008, 10:14 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 15, 2008, 10:14 AM EDT (14:14 UTC)
- Expired
- May 20, 2008, 2:10 PM EDT
- In force
- 5 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 15, 6:20 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 15, 6:20 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 AM EDT THU MAY 15 2008 .AVIATION...DISCUSSION FOR 12Z TAFS. TRICKY FCST THIS AM AS LOW CLOUDS BUILD INTO THE REGION FROM THE NE WHILE MID CLD STREAMS OVERHEAD OUT OF IL. LOW CLOUDS WILL PRODUCE MVFR CIGS/VIS CONDS THIS AM WITH SOME POTENTIAL FOR BRIEF IFR CIGS AT BMG AND PERHAPS IND. FOR THE MOST PART...EXPECT MVFR CIGS/VIS CONDS TODAY AS ANOTHER STORM SYSTEM TRACKS ACROSS TN/KY. SOME LIGHT PRECIP WILL MOVE INTO THE AREA BY 18Z MAINLY IMPACTING HUF/BMG. NOT SURE HOW FAR NORTH ANY PRECIP WILL GET SO WILL NOT FCST PREVAILING PRECIP AT IND. AFTER 15Z TODAY...CONDS AT LAF MAY BE VFR FOR THE FCST PERIOD AS PRECIP AND LOWER CIGS STAY SOUTH OF LAF. && .PREV DISCUSSION... FORECAST FOCUS CONTINUES TO BE ON CHANCES FOR RAIN INTO THE WEEKEND. AT 06Z THE FRONT THAT PASSED THROUGH THE FORECAST AREA /FA/ ON WED REMAINS JUST S OF THE AREA. ALOFT...WINDS HAVE ALREADY RETURNED TO THE SOUTH AS THE NEXT UPPER WAVE BEGINS ITS APPROACH TO THE AREA. DRIER AIR IS WORKING INTO THE FA AT THE SFC ON N WINDS. MEANWHILE...SHRA WERE ACROSS SERN MO AND MOVING N. MODELS ARE IN DECENT AGREEMENT WITH THE MASS FIELDS. USED A BLEND. DRIER AIR WILL CONTINUE TO WORK INTO THE FA AS WINDS REMAIN FM THE NE. ISENTROPIC LIFT WILL GRADUALLY INCREASE DURING THE DAY AS UPPER WAVE APPROACHES AND WILL EVENTUALLY PRODUCE RAIN. THE DRIER AIR AT THE SFC WILL HELP INHIBIT PRECIP FROM REACHING THE GROUND AT FIRST. ALSO WITH SFC SYSTEM TAKING A TRACK WELL TO THE S OF THE FA...THERE WILL BE A SHARP CUTOFF TO THE RAIN ON THE NRN EDGE OF THE SYSTEM. PUTTING ALL OF THIS TOGETHER HAS LEAD TO A FORECAST OF A GRADUAL INCREASE IN POPS THRU THE DAY WITH HIGHEST POPS ACHIEVED AFT 21Z. ALSO WITH THE SHARP CUTOFF EXPECTED...WENT CHANCE POPS FAR N TO CATEGORICAL POPS FAR S. NRN FA MAY SEE SOME SUN THIS MORNING...BUT THIS AREA IS ALSO STARTING OFF COOLER. SRN FA WILL HAVE TEMPS LIMITED BY CLOUDS AND RAIN. MOS GUIDANCE NOT CAPTURING CURRENT COOL TEMPS ACROSS NRN FA...AND MOS HAS BEEN RUNNING WARM RECENTLY. THUS HAVE CUT MOS GUIDANCE HIGHS TODAY. FORCING WILL CONTINUE THIS EVENING AS BOTH ISENTROPIC LIFT AND FRONTOGENTICAL FORCING WORK TO PRODUCE RAIN...MAINLY ACROSS SERN HALF OF FA. WENT LIKELY POPS THERE AND CHC ELSEWHERE. LOWERED POPS AFT 06Z AS SYSTEM EXITS TO THE E. WENT WITH A BLEND OF MOS NUMBERS FOR LOWS. NAM KEEPS PRECIP ACROSS FAR SERN FA ON FRI BUT GFS/ECMWF/NGM DO NOT. DO NOT SEE ENOUGH FORCING TO WARRANT POPS SO KEPT FRI DRY. FRI NIGHT ANOTHER FRONT WILL BEGIN ITS APPROACH TO THE AREA AS NW FLOW CONTINUES ALOFT. WENT LOW CHANCE POPS FAR NRN FA AFT 06Z DUE TO PROXIMITY OF FRONT. THIS FRONT WILL MOVE THRU ON SATURDAY BRINGING ANOTHER CHANCE FOR SHOWERS. LATEST MODELS ARE SHOWING A DECENT WARMUP AHEAD OF THE FRONT BUT AGAIN MODELS HAVE BEEN OVERDOING IT. WILL CONTINUE WITH CONSERVATIVE FORECAST AND GO BELOW GUIDANCE FOR HIGHS. ANOTHER SYSTEM MAY BRING MORE RAIN ON SUNDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CO PUBLIC...CS
Hazardous weather outlook, May 15, 5:09 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 AM EDT THU MAY 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-160915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 509 AM EDT THU MAY 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-160915- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 509 AM EDT THU MAY 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND SOUTHERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF AREA RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOWLAND FLOODING WILL PERSIST ALONG PORTIONS OF AREA RIVERS. A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:40 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 3 days |
| May 15, 10:14 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| May 15, 10:14 AM EDT | River Flood Warning | IND | Knox | 61 hr |
| May 15, 10:14 AM EDT | River Flood Warning | IND | Knox | 4 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.